Prof. S. Jon Chapman
D Phil, MA, BA
Head of Department
Status
Academic Faculty
Professor of Mathematics and its Applications.
Research groups
Address
Mathematical Institute
University of Oxford
Andrew Wiles Building
Radcliffe Observatory Quarter
Woodstock Road
Oxford
OX2 6GG
University of Oxford
Andrew Wiles Building
Radcliffe Observatory Quarter
Woodstock Road
Oxford
OX2 6GG
Recent books
Recent publications
Accelerated Electrochemical Parameterization of NMC and Graphite via Current Interrupt and Voltage Relaxation Extrapolation
Tuchel, M Chapman, J Fernando, G Kendrick, E Journal of The Electrochemical Society volume 173 issue 18 180514-180514 (24 Sep 2026) doi:10.1149/1945-7111/aea7e1 Battery open-circuit voltage is not purely chemical
Giudici, A Pohl, C Salvadori, A Please, C Landstorfer, M Chapman, J (02 Sep 2026) Electrolyte movement-induced salt inhomogeneity in lithium-ion batteries
Giudici, A Please, C Chapman, S Journal of Energy Storage volume 171 122649-122649 (01 Sep 2026) doi:10.1016/j.est.2026.122649 Electrolyte movement-induced salt inhomogeneity in lithium-ion batteries
Giudici, A Chapman, S Please, C Journal of Energy Storage (02 Jun 2026) doi:10.1016/j.est.2026.122649 Multihumped collapsing solutions in the nonlinear Schrödinger problem: existence, stability, and dynamics
Chapman, J Kavousanakis, M Charalampidis, E Kevrekidis, I Kevrekidis, P SIAM Journal on Applied Dynamical Systems volume 25 issue 2 654-694 (02 Apr 2026) doi:10.1137/25m1755576 Research interests
Industrial mathematics, mathematical modelling, matched asymptotic expansions, partial differential equations, superconductivity, vortices, dislocations in elastic crystals, complex ray theory, high-frequency acoustic and electromagnetic scattering, free-boundary problems, exponential asymptotics, shear-thinning fluids, subcritical transition to turbulence, mathematical finance, asymptotic approximation of eigenvalues, mechanochemical models in developmental biology, mathematical physiology, tumour growth, nonlinear models of biological tissue.
Highlighted publications
Diffusion of multiple species with excluded-volume effects
Bruna, M Chapman, S Journal of Chemical Physics volume 137 issue 20 (28 Nov 2012) doi:10.1063/1.4767058 Do waveless ships exist? Results for single-cornered hulls
Trinh, P Chapman, S Vanden-Broeck, J JOURNAL OF FLUID MECHANICS volume 685 413-439 (2011) doi:10.1017/jfm.2011.325 Multiscale modelling of fluid and drug transport in vascular tumours.
Shipley, R Chapman, S Bull Math Biol volume 72 issue 6 1464-1491 (Aug 2010) doi:10.1007/s11538-010-9504-9 Motion of spiral waves in the complex Ginzburg-Landau equation
Aguareles, M Chapman, S Witelski, T Physica D: Nonlinear Phenomena volume 239 issue 7 348-365 (01 Apr 2010) doi:10.1016/j.physd.2009.12.003 Exponential asymptotics of localised patterns and snaking bifurcation diagrams
Chapman, S Kozyreff, G PHYSICA D-NONLINEAR PHENOMENA volume 238 issue 3 319-354 (2009) doi:10.1016/j.physd.2008.10.005 Prizes, awards, and scholarships
- Johnson Mathematical Prize, Oxford University, 1992.
- Richard C. DiPrima Prize, Society for Industrial and Applied Maths, 1994.
- Whitehead Prize, London Mathematical Society, 1998.
- Julian Cole Prize, Society for Industrial and Applied Maths, 2002.
- Naylor Prize, London Mathematical Society, 2015.